Help! I had an anterior/posterior fusion 4 months ago. (I had had a posterior fusion 4 years previous to this) The burning pain in the lower left side of my back is getting worse. I had previously been on 7 Neurontin a day and am now down to one. My current pain dr. believes that 3 is the optimal number to take each day. I am going to get myself up to 3 pills per day over the next few weeks as abviously weaning myself off of Neurontin was not the best choice. I did separate my shoulder in early November and was told that this will delay my recuperation time due to my wearing a sling and not being able to get out of bed or the car correctly. (and other activities) I am very concerned that this burning is here to stay and it is very wearing. The dr. did say that an injection may help to settle it down, but then it may not. I am leary of anyone touching my back at this time! What are your thoughts on this? (My surgeon says that my fusion is healing beautifully!)
I am assuming that your lumbar spine is where the surgery took place? Yes, the should might delay rehab. This would be especially true if your actual rehab is curtailed. Actually 3-300 mg neurotin pills is a very, very low dose. We have some patients on 4-5 grams a day for pain and they are doing just fine. I cannot tell you why the pain is getting worse, especially in the face of "beautiful healing". Was there an MRI at that time to document healing? I think that I would ask your rehab physician his/her opinion, try and get back on the rehab cycle, increase your neurontin and if the pain is not getting better in about a month, go see the neurosurgeon.
Yes, I had an anterior/ posterior fusion with instumentation (rods,cages,screws)L3 to S1. My previous posterior fusion had no instrumentation and was L4 to S1. I am walking a mile a day and trying to use my arm as much as possible. My back is far more important to me than my shoulder! I will increase my neurontin and will discuss this with my pain dr. in the upcoming weeks. The pain meds just don't seem to relieve the burning and stinging!
Thank you for your quick reply!
Hi! I also had a fusion (L5 to S1) with cages, rods, and screws. I am just now beginning to feel the same pain you describe - the stinging, burning pain in my left, lower back. It has actually brought me to tears several times. My doctor also said my case was "textbook." I hope someone can explain this pain. I will watch the site for any news. You are not alone!
I had a anterior/posterior with harrington rods...my surgery was T10 to L4...August 1974....yes '74...I still have some burning once in a while...not real pain but annoying...also, I can feel the rods and that bothers me a great deal..this happens if I am very tired....
I had a Anterior Cervical Discectomy c5-c6- 2 level (fusion) bone graft using my own bone from my right hip,after about 3-4 weeks i started having a burning sensation on the right hip going around to my right buttock???? Also, my tail bone kills me when i sit upright very long?????? My surgery has helped my pain,numbness,tingling in hands and arms and pain between my shoulders. I am starting to have more pain return. I had my surgery done 1-6-2000 I am still in a cervical collar,not a soft collar either. I was supose to go back to the doctor 2-29-00,at 8 weeks post-op but the postponed it til 3-9-00. i have to wear my collar 24-7 even in shower. I wonder if i will get it off and be collar free on 3-9-00?? Any comments would be appreciated on any of this or what I can look forward to happening!!!! This is a work related injury I got hurt on 11-18-98,went through therapy,epidural steroid injections, before surgery so i have been going through this for 15 months and i worked up until July 29,1999 at which time i was fired for other reasons. Anyone can e-mail me at ***@**** Thanks,Carol
Without examining you and seeing the MRI scans and talking with your neurosurgeon, it is difficult to tell you why your still having pain. I would suggest that you speak with the neurosurgeon. I am sorry I can't help you.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.